Illinois, 2002

Flood in Illinois, February 6 to 11, 2002

February 6 to 11, 2002 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 1:38 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 6, 1:38 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CST WED FEB 6 2002

SNOW CHANCES AND AMOUNTS FOR TONIGHT ARE MAIN FORECAST QUESTIONS.

LATEST WATER VAPOR LOOP SHOWS UPPER LOW SPINNING OVER SOUTHEAST
OKLAHOMA...WITH A DRY SLOT PUSHING ACROSS THE PAH FORECAST AREA.
LATEST KPAH RADAR SHOWS SNOW QUICKLY DIMINISHING FROM THE
SOUTHWEST.  WITH SNOW ENDED AND A FEW PEEKS OF SUN LATE THIS
MORNING...PAH TEMP HIT 40 DEGREES.  TEMPS BY 1 PM ACROSS THE REST OF
THE AREA WERE IN THE LOWER TO MIDDLE 30S.

UPPER SYSTEM IS WEAKENING AND LIFTING OUT...AND MODELS ARE NOT
INDICATING MUCH LIFT ACROSS THE REGION FOR TONIGHT.  HOWEVER...WITH
SOME DECENT UPPER DIVERGENCE AND A NARROW DEFORMATION ZONE...STILL
EXPECT LIGHT SNOW TO REDEVELOP ACROSS THE AREA LATE THIS AFTERNOON
AND TONIGHT.  BY DAYBREAK...DO NOT EXPECT TO SEE ANYTHING BUT MINOR
ACCUMULATIONS IN NORTHERN HALF...MAYBE AROUND AN INCH FOR THE
SOUTH.  TEMPS OVER SOUTHEAST COUNTIES MAY STILL BRING A MIX OF RAIN
AND SNOW...AND WILL ALSO CONTINUE TO KEEP A LOW CHANCE POP THU
MORNING FOR THOSE COUNTIES.

DRY CONDITIONS AND A WARM UP ARE EXPECTED INTO THE EARLY PART OF THE
WEEKEND.  NEXT IMPRESSIVE SYSTEM MOVES INTO THE AREA LATE SATURDAY
INTO SUNDAY.  TEMPS AND NUMERICAL GUIDANCE INDICATE AN ALL RAIN
EVENT...ALTHOUGH AVN SHOWS SOME MINOR SNOW ACCUMULATIONS OVER THE
AREA.  FOR NOW WILL INCLUDE A CHANCE OF RAIN AND SEE HOW TEMPS LOOK
ON THE NEXT COUPLE OF MODEL RUNS.

MRF THEN SHOWS A SYSTEM MOVING THROUGH NEXT WEDNESDAY.  THIS FAR OUT
IN THE FORECAST WILL NOT INCLUDE ANY PRECIP CHANCE BUT WILL INCLUDE
MORE CLOUD COVER.

FOR NEAR TERM TEMPS WILL STICK CLOSER TO WARMER FWC NUMBERS FOR
FIRST TWO PERIODS...THEN FWC/MAV ARE VERY SIMILAR AND WILL STICK TO
THESE VALUES.  FMR/MEX VALUES CLOSE THROUGH THE WEEKEND...THEN WILL
LEAN TOWARD WARMER FMR TEMPS FROM MONDAY ON.

.PAH...NONE.

RSU

In the hours before

Special weather statement, Feb 6, 12:50 PM CST, 5 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-070100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CST WED FEB 6 2002

...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...

THREATS...
MINOR SNOW ACCUMULATIONS APPEAR LIKELY THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE REGION.

DISCUSSION...
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS OKLAHOMA INTO
ARKANSAS THIS AFTERNOON...AND THEN INTO MIDDLE TENNESSEE BY THURSDAY
MORNING.  AN AREA OF LIGHT SNOW OUT AHEAD OF THE STORM SYSTEM
BROUGHT WIDESPREAD 1 INCH SNOWFALLS ACROSS SOUTHEAST MISSOURI EARLY
THIS MORNING.  THIS AREA OF SNOW IS CONTINUING TO MOVE NORTHEAST AND
WEAKEN OVER THE EVANSVILLE TRI STATE AREA EARLY THIS AFTERNOON.
ONLY MINOR ACCUMULATIONS...LESS THAN A HALF INCH...WERE REPORTED
ELSEWHERE ACROSS THE REGION THIS MORNING.

AS THE UPPER LEVEL STORM SYSTEM APPROACHES...LIGHT SNOW IS EXPECTED
TO REDEVELOP ACROSS THE QUAD STATE REGION...BEGINNING IN SOUTHEAST
MISSOURI LATE THIS AFTERNOON.  DUE TO THE RELATIVELY WEAK UPWARD
LIFT ASSOCIATED WITH THE STORM SYSTEM AND MEAGER MOISTURE AVAILABLE
TO IT...ONLY LIGHT SNOW IS EXPECTED.  THE STRONGEST UPWARD LIFT WILL
BE CONFINED TO THE SOUTHERN HALF OF THE QUAD STATE REGION THIS
EVENING...WHERE UP TO AN INCH OF ADDITIONAL SNOWFALL WILL BE
POSSIBLE.  FURTHER NORTH OVER THE EVANSVILLE TRI STATE AREA AND MUCH
OF SOUTHERN ILLINOIS...LIGHT SNOW AND FLURRIES WILL RESULT IN LITTLE
OR NO ACCUMULATION.

THE SNOWFALL SHOULD COME TO AND END FROM WEST TO EAST AFTER
MIDNIGHT...WITH ALL AREAS BEING DRY BY SUNRISE THURSDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
ADDITIONAL INFORMATION ON THIS POTENTIAL WINTER WEATHER SITUATION.

DRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
February 6, 6:00 PM CST to February 11, 1:00 PM CST
Where
White forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

The Wabash River rose above flood stage at New Harmony, IN in response to heavy rain at the end of January. The river crested about one half foot above the 15-foot flood stage, causing minor flooding of low-lying mainly agricultural areas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, February 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282888.